Discussion in 'General Parenting' started by Jere, May 16, 2008.

  1. Jere

    Jere New Member

    Well i took my son to the doctors to get my referal to a Neuophy. He saw the same one in 2006 and that was when he was diagnosis with ADHD. But we have gone 2 years now in a behavior classroom and IEP's and just trying to get things together with no luck. No one can figure out my kid. He can have the same day kind of like a groundhog day and one can be perfect and the other he can be mad and destroy the room. The school phy asked if I thought maybe bipolar but I said no. He can't be bipolar at school and totally fine at home. He has been writing down that he wishes he was not alive and that he was dumb but i beleive he started this when he started aderall xr. The teacher has not confirmed this. He has a very low self esteem at school but does totally fine with friends at home. Its hard and we are not sure what to do with his explosions at school. So I wanted to see if he happens to have something else mentally going on. His aderall has been working with the ADHD but he still has explosions. Anyhow the doctor told me about using Clonidine with aderall. I read about it online and it looks promising. Yes he does have tic's. They are not a big deal and they change. Like the clearing of the throt and coughing. I was wondering if anyone here has been using cloindine or tried the drug in compo with an ADHD medications? I don't think I will try anything till after my appointment with the neruophy.

    Sorry for all my spelling errors. Thanks!
  2. amazeofgrace

    amazeofgrace New Member

    difficult child II is on .05 of Clonodine 3 x's a day, It only makes him sleepy for an hour after he takes it and that's about it. The rages have calmed down abit but I think that's the abilify
  3. Christy

    Christy New Member

    Well up until a week ago, I would have spoke very highly of clonidine. My son started .05 mg 3 x/day for ADHD (he can't handle stimulants). It calmed down the hyperness a great deal. But over the past week or so, he has had episodes of extreme iritability and rage. I mentioned this to psychiatrist and she says that it may be making him tired and irritated but should not cause the extreme behaviors we are seeing. But to be on the safe side we cut it down to 2 doses per day and there have been a few days now where I notice his behavior worsening after the afternoon dose. Could be a coinsidence or related to another medication but I thought it worth mentioning.
  4. smallworld

    smallworld Moderator

    If you think the explosive behaviors started with Adderall, why didn't the psychiatrist consider discontinuing it instead of adding another medication to treat the side effects? Adderall can affect moods. It can exacerbate anxiety and cause depression. Has he ever gone to school without it to see if the behaviors improve?
  5. Jere

    Jere New Member

    Well his behaivors have stayed the same while on the Addrall. The only thing we see is his impuslivness. He seems to actually think before he acts. Like he thought about biting his teacher but did not. I don't know that it is doing enough. I think I want to change the medications to take it to 20 mg but I see that he has had a bad self esteem and I just don't know if it has been worse since he started the medications. I still have not gotten an answer from the teacher. I am going to try to get a better answer on Monday. I think he has ODD and some Obsessive Compulsive Disorder (OCD) tendencies we just need to figure out how to get him back into the primary classroom and stop these rages. He doesn't have them at home but we do not produce as much stress as school does.
  6. Wiped Out

    Wiped Out Well-Known Member Staff Member

    My difficult child has been on Clonidine for several years. We started using it for sleep (.1mg) and then because he can't take stimulants due to his bipolar we started giving it to him twice a day (.05mg each time) to help with hyperactivity. It does help with his impulsiveness (he is still impulsive but it is helping).